International Journal of Science and Research (IJSR)

International Journal of Science and Research (IJSR)
Call for Papers | Fully Refereed | Open Access | Double Blind Peer Reviewed

ISSN: 2319-7064


Downloads: 121 | Views: 204

Research Paper | Cardiology Science | India | Volume 5 Issue 12, December 2016


Electrocardiographic Changes in Acute Organophosporus Poisoning

Ravikumar.P | Agrawal Piyush


Abstract: Background Cardiac complications are the less common fatal effect of acute organophosphate poisoning. This study was undertaken to analyze Electrocardiographic (ECG) changes in acute organophosphate poisoning cases. Materials and Methods 100 consecutive cases of acute organophosphate poisoning admitted in Silchar Medical College and hospital in one year. All adults more than 18 years of age with history exposure to OPC admitted in the hospital were included. Cases of organophosphate poisonings referred from other hospitals, poisoning with multiple agents, patients with history of previous cardiac diseases and coexisting medical conditions were excluded from the study. Poisoning Severity Score was calculated as per International Programme on Chemical Safety and patients were grouped into 3 grades. Results Out of 100 cases, 58 were males with male female ratio being 1.381. The maximum incidence were observed in the age group of 1830 year (46 %), unmarried (63 %). Most of them resulted from suicidal purpose (90 %). Muscarinic effects were noticed in 90 %, nicotinic effects in 18 % and central effects in 14 % of cases. As per IPCS poison severity score, 24 %, 8 % and 68 % of patients were in grade I, II and III severity. Majority of the patients with sinus tachycardia (76 %), hypertension (92 %) and hypotension (83 %) were in Grade III severity. Among 28 patients with prolonged corrected QT interval, 86 % were in grade III, and, among 26 patients who had inverted T wave, 54 % were in grade III. Conclusion Fatal cardiac complications do occur in acute organophosphate poisoning. Higher incidence of ECG changes in Grade III cases suggests that if the cardiac complications develop, the patient should be immediately transferred to an intensive cardiac care unit.


Keywords: Arrhythmias, Cholinergic Agents, Heart Conduction System, Hypotension, Organophosphate Poisoning


Edition: Volume 5 Issue 12, December 2016,


Pages: 147 - 150


How to Download this Article?

Type Your Valid Email Address below to Receive the Article PDF Link


Verification Code will appear in 2 Seconds ... Wait

Top